MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH EXETER 2.5 I M PLUG 14MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH EXETER 2.5 I M PLUG 14MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 09390114
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Not available.
 
Event or Problem Description
The customer reported that what appeared to be an eyelash was found inside the sterile package.
 
Additional Manufacturer Narrative
An event regarding foreign matter found in the packaging of an exeter plug was reported.The event was confirmed by photograph.Method & results: device evaluation and results: the reported device was not returned however a photograph was provided for review.The photograph shows an exeter plug packaging.The photograph shows an outer blister with the tyvek removed on three sides.There is a section of tape on the inner tykek.There is evidence of a good seal.From the photograph provided there is evidence of foreign matter (possibly a hair) on the inner tykek.Medical records received and evaluation: no medical records were received for review with a clinical consultant device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusions: an event regarding foreign matter found in the packaging of an exeter plug was reported.As part of an internal investigation nc was raised for foreign matter in the exeter plug packaging.As part of the investigation "from the investigative actions performed and in the absence of the return of the complaint item (what appeared to be an eyelash), it cannot be conclusively determined that the item is an eyelash and that it did originate at the manufacturer".Gowning procedures and internal sop checks are complaint and adequate.This was determined to be an isolated incident.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
EXETER 2.5 I M PLUG 14MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7192699
Report Number0002249697-2018-00163
Device Sequence Number1017145
Product Code JDI
UDI-Device Identifier04546540167231
UDI-Public04546540167231
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K980843
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/27/2022
Device Catalogue Number09390114
Device Lot NumberL8366
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/19/2017
Supplement Date Received by Manufacturer03/14/2018
Initial Report FDA Received Date01/15/2018
Supplement Report FDA Received Date04/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;